Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Mar 5, 2017, 11:29 PM PST for Humboldt County, California. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2017, 11:29 PM PST (07:29 UTC)
- Expired
- Mar 6, 2017, 12:00 AM PST
- In force
- 31 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 51 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 7.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
813
WWUS86 KEKA 060729
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
1129 PM PST SUN MAR 5 2017
CAZ103-105-060800-
Northern Humboldt Coast-Northern Humboldt Interior-
1129 PM PST SUN MAR 5 2017
...A SHOWER WILL AFFECT NORTHWESTERN HUMBOLDT COUNTY...
At 1129 PM PST, a shower was located near McKinleyville, or near
Arcata, moving east at 25 mph.
Pea size hail is possible with this shower.
Locations impacted include...
Eureka, Arcata, Trinidad, Westhaven-Moonstone, McKinleyville, Blue
Lake, Arcata Arpt, Fieldbrook and Samoa.
LAT...LON 4100 12426 4119 12405 4099 12381 4087 12403
4087 12404 4086 12405 4079 12418 4089 12430
TIME...MOT...LOC 0729Z 251DEG 22KT 4090 12418
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Mar 5, 2:38 PM PST, 8 hours 51 minutes earlier.
Area forecast discussion, Mar 5, 2:38 PM PST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
238 PM PST Sun Mar 5 2017
.SYNOPSIS...A cold upper disturbance will exit east away from the
region tonight through Monday, but will be followed by additional
wet weather systems Tuesday through Saturday.
&&
.DISCUSSION...An upper trough, with 500 mb temperature around -36
C, will gradually move east away from the region tonight through
Monday. This will cause lapse rates and upward vertical motion to
weaken with time. Thus, expect shower intensity to slowly
diminish, brining an end to the thunderstorm and accumulating hail
threat. However, cold air aloft will be sufficient for
accumulating snowfall above 1000-2000 feet...thus maintained the
winter storm warning and winter weather advisory through late
Monday morning.
After Monday...quasi-zonal flow is forecast to persist through
late week. This will maintain moist onshore flow, with
precipitation chances being augmented by the passage of individual
small-scale waves. One wave is forecast to reach NWRN CA during
Tuesday, a second during Thursday, and a third on Saturday.
&&
.AVIATION...A cold, unstable air mass produced showers, hail and
gusty winds across Northwest California today...especially at CEC,
ACV and most of the coastal locations. Visible Satellite Imagery
at 1:40 pm still showed plenty of unstable showers persisting over
the North Coast's inner/outer waters. The continual stream of
convective activity has been somewhat enhanced by a couple of
upper level disturbances moving through the region. Frequent MVFR
conditions have also been widespread today...resulting in some
possible flight hazards and restrictions. Guidance indicates
conditions to continue overnight and Monday, although showers may
start to diminish a little by Monday afternoon.
&&
.MARINE...Low pressure over the northeastern Pacific is forecast
to move inland and dissipate tonight. This will aid in a slight
weakening of northwesterly winds, though occasional gusts from
20-30 kt remain probable during the next 24 hours. In addition,
steep seas from 10-13 feet will persist through Monday. Thus,
ongoing small craft advisory has been extended until Monday
evening. A second surface low is forecast to move east across the
NERN Pacific late Monday night through Tuesday afternoon. This
will aid in a possible period of gale force southerlies. Winds
will then weaken significantly by Wednesday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 10 AM PST Monday for CAZ102-104>108-
110-111.
Winter Weather Advisory until 10 AM PST Monday for CAZ112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
10 PM PST Monday for PZZ450-455-470- 475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Mar 5, 6:55 PM PST, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 655 PM PST Sun Mar 5 2017 CAZ101-103-070300- Coastal Del Norte-Northern Humboldt Coast- 655 PM PST Sun Mar 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Small hail is possible this evening, with the threat diminishing greatly overnight. Occasional bursts of snow will also be possible to as low as 500 to 1000 feet this evening and overnight, but is not likely to accumulate at these elevations. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-104>108-070300- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 655 PM PST Sun Mar 5 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Several inches of snow can be expected at elevations above 1500 feet tonight. Snow will be highly variable and periodic as waves of showers move in and out of the region. Snowfall accumulations of 2 to 6 inches are expected for elevations from 2000 to 5000 feet, while 7 to 10 inches are expected above 5000 feet. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will continue through late Monday, with gradually rising snow levels and diminishing coverage through the day and overnight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-111-070300- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 655 PM PST Sun Mar 5 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Light to moderate snow can be expected at elevations above 1000 feet tonight. Snow will be highly variable and periodic as waves of showers move in and out of the region. Snowfall accumulations of 2 to 5 inches are expected for elevations above 1000 feet. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will continue through late Monday, with gradually rising snow levels and diminishing coverage through the day and overnight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ112-113-070300- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 655 PM PST Sun Mar 5 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Small hail is possible this evening. Hail accumulating on roadways may result in potentially hazardous driving conditions. In addition, bursts of snow can be expected at elevations primarily above 1500 feet tonight, with 2 to 5 inches of storm total accumulation possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow can be expected through at least early Monday, with rising snow levels and diminishing shower coverage and intensity during the remainder of the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-070300- Mendocino Coast- 655 PM PST Sun Mar 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Small hail is possible this evening. Hail accumulating on roadways may result in potentially hazardous driving conditions. In addition, bursts of snow can be expected at elevations primarily above 1500 feet tonight, with light accumulations possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow can be expected through at least early Monday, with rising snow levels and diminishing shower coverage and intensity occurring during the remainder of the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Mar 5, 9:49 PM PST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
949 PM PST SUN MAR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM SNOW 3 NNW DENNY 40.99N 123.40W
03/05/2017 M19.0 INCH TRINITY CA PUBLIC
REPORT FROM FACEBOOK OF 19 INCHES AT AN
ELEVATION OF 3000 FEET, WITH SNOW STILL
FALLING. LOCATION ESTIMATED.
&&
WILocal storm report, Mar 5, 10:17 PM PST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
1017 PM PST SUN MAR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 2 SSW RUTH 40.25N 123.41W
03/05/2017 M6.0 INCH TRINITY CA TRAINED SPOTTER
10AM-10PM SNOWFALL TOTAL OF 6 INCHES AT 3000
FEET ELEVATION. .
&&
WISpecial weather statement, Mar 5, 10:48 PM PST, 41 minutes before
Special Weather Statement
National Weather Service Eureka CA
1048 PM PST SUN MAR 5 2017
CAZ103-105-060715-
Northern Humboldt Coast-Northern Humboldt Interior-
1048 PM PST SUN MAR 5 2017
...A THUNDERSTORM WILL AFFECT NORTHEASTERN HUMBOLDT COUNTY...
At 1047 PM PST, a thunderstorm was located near McKinleyville, or 7
miles northwest of Arcata, moving east at 25 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Arcata, Hoopa, Willow Creek, Trinidad, Westhaven-Moonstone,
Weitchpec, McKinleyville, Arcata Arpt and Fieldbrook.
LAT...LON 4101 12426 4129 12372 4106 12354 4081 12423
4090 12430
TIME...MOT...LOC 0647Z 248DEG 21KT 4092 12421Special weather statement, Mar 5, 11:06 PM PST, 23 minutes before
Special Weather Statement
National Weather Service Eureka CA
1106 PM PST SUN MAR 5 2017
CAZ104-106-109-110-060730-
Southwestern Humboldt-Southern Humboldt Interior-Mendocino
Coast-Northwestern Mendocino Interior-
1106 PM PST SUN MAR 5 2017
...A THUNDERSTORM WILL AFFECT NORTHWESTERN MENDOCINO AND SOUTH
CENTRAL HUMBOLDT COUNTIES...
At 1105 PM PST, a thunderstorm was located 11 miles south of Shelter
Cove, moving east at 10 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Richardson Grove State Park, Whitehorn, Rockport and Piercy.
LAT...LON 4008 12381 3973 12369 3976 12401 3996 12416
3997 12415
TIME...MOT...LOC 0705Z 258DEG 9KT 3987 12412Special weather statement, Mar 5, 11:15 PM PST, 14 minutes before
Special Weather Statement
National Weather Service Eureka CA
1115 PM PST SUN MAR 5 2017
CAZ101-102-060745-
Del Norte Interior-Coastal Del Norte-
1115 PM PST SUN MAR 5 2017
...A SHOWER WILL AFFECT NORTHWESTERN DEL NORTE COUNTY...
At 1115 PM PST, a shower was located 8 miles northwest of Klamath,
moving northeast at 25 mph.
Pea size hail is possible with this shower.
Locations impacted include...
Jedediah Smith State Park, Klamath, Bertsch-Oceanview, Gasquet and
Requa.
LAT...LON 4190 12402 4170 12377 4149 12415 4154 12422
4165 12428 4166 12427
TIME...MOT...LOC 0715Z 226DEG 22KT 4161 12417Special weather statement, Mar 5, 11:29 PM PST, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
1129 PM PST SUN MAR 5 2017
CAZ103-105-060800-
Northern Humboldt Coast-Northern Humboldt Interior-
1129 PM PST SUN MAR 5 2017
...A SHOWER WILL AFFECT NORTHWESTERN HUMBOLDT COUNTY...
At 1129 PM PST, a shower was located near McKinleyville, or near
Arcata, moving east at 25 mph.
Pea size hail is possible with this shower.
Locations impacted include...
Eureka, Arcata, Trinidad, Westhaven-Moonstone, McKinleyville, Blue
Lake, Arcata Arpt, Fieldbrook and Samoa.
LAT...LON 4100 12426 4119 12405 4099 12381 4087 12403
4087 12404 4086 12405 4079 12418 4089 12430
TIME...MOT...LOC 0729Z 251DEG 22KT 4090 12418The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:52 PM PST | Special Weather Statement | EKA | Humboldt | 23 min |
| Mar 5, 9:07 PM PST | Special Weather Statement | EKA | Humboldt | 53 min |
| Mar 5, 10:48 PM PST | Special Weather Statement | EKA | Humboldt | 27 min |
| Mar 5, 11:06 PM PST | Special Weather Statement | EKA | 24 min | |
| Mar 5, 11:15 PM PST | Special Weather Statement | EKA | Del Norte | 30 min |
| Mar 6, 2:56 AM PST | Gale Watch | EKA | 24 hr | |
| Mar 6, 2:35 PM PST | Gale Warning | EKA | 30 hr | |
| Mar 6, 2:35 PM PST | Small Craft Advisory | EKA | 36 hr |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.